How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 1985
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
206912
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I had R hip replacement which imechanically is doing well

Customer Question

I had R hip replacement which imechanically is doing well except for staph infection being vontrolled.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: My issue is peripheral neuropathy on the L nonsurgical side with pain behind my thigh which has gotten worse since after the surgery 8 weeks ago. I attibuted the numbness to have been lauing on left side to ease the surgery. any idea what It is caused by and what I can do?
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: thank you. Ver
JA: Anything else in your medical history you think the doctor should know?
Customer: I sit on the stool a lot as I had colorectal cancer resection in 2002 ok now problem with evacuation.
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. David replied 1 month ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

laying more on your left butt can cause more pressure on the siatica nerves there which run into your left butt and legs and can cause numbness and tingling in that area and even pain which can radiate down into your left leg.

I would sit on a soft cushion with both sides of your butt if you can.

if you have constipation or hard stools, you may need laxatives and stool softeners to help you with bowel movements.

I'm sure you are on pain medications which can cause constipation.